Bursitus ???

Discussion in 'Alternative Health' started by ET1 SS, Nov 24, 2006.

  1. ET1 SS

    ET1 SS zone 5 - riverfrontage Supporter

    Messages:
    6,465
    Joined:
    Oct 22, 2005
    Location:
    Forests of maine
    I have off and on-again bursitus in each elbow.

    They say that I am over-working the arm and to stop using it for a week.

    HELLO !!! I am building a farmhouse right now.

    My arms are killing me, but I really don't want to take the T3 [Tylinal with codiene] that they give me.

    What else can I do?
     
  2. lonelytree

    lonelytree Guest

    I have it in my right shoulder and ice seems to help. They gave me Naproxin and it doesn't seem to do anything even after long periods of time.
     

  3. Kee Wan

    Kee Wan Well-Known Member

    Messages:
    317
    Joined:
    Sep 20, 2005
    Chemically, teh muscles in your body use clacium to contract - that's part of hte biochemical mechanism that allows the muscle to respond to the nerve impulse. It takes Magnesiium to relax.

    Most studies show that between 65 and 90% of people are deficient in magnesium, and mose diets are WAY deficient in teh nutrient.

    Vitamin and mineral suppliments that contain magnesium often contain the Magnesoim oxide, only about 4% of the oxide is bioavailable. Magnesium Citrate is abou t90% available.

    My CMT explains bursitis like this. When you have a joint, most often muscles span teh joint - and there are almost always two - one to flex the joint and another to extend the joint. WHen one flexes, the other must streach. If BOTH are tight - they pull the joint together and cause excess wear on the cartilage and other softer tissues that are supposed to move together fluidly, but are compressed and thereofre have excess friction.

    Two things that I would suggest:

    Take Magnesium citrate. There is no known toxic dose (that I'm aware of) and it DOES help to relax muscles. It is safe, and I am not aware of any side efect ever reported. It's even being given to heart attack patients in V-fib to help relax the heart now.

    Second - see a CMT (certified massage therapist) or PT (physical therapist) to do some deep tissue massage to release the muscles that you are clearly using WAY more than you are used to. Far infra red heat can a;lso be used to relax the muscles.

    Pain relievers only diminish the symptom, they do not correct the problem that caused hte paint o begin with. If you must see a physician, they could probably precribe a muscle relaxant, but what the side effects may be is unknown.
     
  4. Esteban29304

    Esteban29304 Well-Known Member

    Messages:
    772
    Joined:
    Apr 29, 2003
    I have it at times, & I use a strong rubber band, wrapped around my forearm, to just restrict blood flow for awhile. Works pretty good for mild cases.
     
  5. cindyh

    cindyh Member

    Messages:
    11
    Joined:
    Oct 19, 2002
    Take Magnesium citrate. There is no known toxic dose (that I'm aware of) and it DOES help to relax muscles. It is safe, and I am not aware of any side efect ever reported. It's even being given to heart attack patients in V-fib to help relax the heart now.

    Magnesium citrate is a laxative commonly used as a bowel prep before some x-rays or colonoscopies. Magnesium sulfate is the drug used for a certain type of V-fib and it is given intravenously.
    Unfortunately, rest is the best remedy for an overuse injury, like bursitis. Sometimes ice, alternated with heat, and an anti-inflamatory helps the pain, but it takes time to heal.
     
  6. backachersfarm

    backachersfarm Well-Known Member

    Messages:
    338
    Joined:
    Jun 14, 2005
    Location:
    Tn
    whether Mag cit is a suppliment for muscle pain or a lax will depend on the dose you tke. Diarhea is about the only side affect I ahve heard about for large doses of mag cit. Taking a load off the muscles is the best suggestion given. Maybe you are building a barn....but you need to look at the long term here and decide if you want to risk even more serious injury because you didn't heed your bodies warning. My bil just had his muscle screwed back to the bone and will be months in tx and therapy to get ???? use of his arm back.

    Sharon